Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 27, NWS Nashville, TN

March 22, 2022Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 22, 2022, 5:45 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2022, 5:45 PM CDT (22:45 UTC)
Expired
Mar 22, 2022, 6:15 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Giles County, TN, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2336 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:15 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 22, 3:15 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
315 PM CDT Tue Mar 22 2022

.DISCUSSION...

Consensus blended model solution used through next Tuesday
afternoon. Broke out a this afternoon zone grouping to depict
convection timing best. Most rainfall still west of TN River
Valley. Main surface cold front continues to be west of MS
River Valley Region. Convection may move in slightly slower
than previously forecasted, and if that trend continues, the
suite of forecast products may need to be updated by early
evening hours if convection does not move as fast eastward
as this discussion details and current hourly gridded values
display. Expect main swath of heavier showers and scattered
thunderstorms to cross TN River Valley around 24/00Z(7 PM CDT
Tonight), around I-65 Corridor around 24/06Z (1 AM CDT Thursday)
and moving across Cumberland Plateau Region around 24/12Z (7 AM
CDT Thursday). Total rainfall amounts should range from around one
half of an inch Upper Cumberland to around two inches southwest.
The continuance of this highly sheared environment will support
surface wind gusts 35 to 40 mph at times through tonight. Best
chance for enough instability to support a few strong to severe
thunderstorms continues to be across southwestern portions of mid
state region, generally locations south of I-40 and west of I-65
Corridor. Once this system passes, upper level troughing will
continue to prevail through at least morning hours on Friday. Some
isolated to scattered showers generally Wednesday into Wednesday
night possible across mid state region. A surface frontal passage
west to east will occur across mid state on Thursday and a series
of weak cold fronts will drop down through mid state late week
into Monday. Last surface front may linger across mid state region
on Monday and then push north as a warm front on Tuesday, setting
up an atmosphere across our area supportive of convective
development once again. But all in all, expecting dry conditions
Friday through next Monday. Unseasonal warm temperatures currently
being experienced this afternoon will be replaced by more
seasonal normal temperatures as weekend approaches. Another
warmup to temperatures above seasonal normal values is expected
as next work week progresses.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A strong cold front will enter Middle Tennessee
late tonight. Ahead of the front, expect widespread showers and an
organized line of storms to push through the mid state. The latest
HRRR brings the storms up to the Tennessee River by 23Z and BNA by
02Z. While storms will gradually weaken the farther east they go,
we can still expect several hours of light to moderate showers
during the evening and possibly lasting beyond 06Z. Look for
ceilings to gradually lower as rain becomes more predominant, with
MVFR ceilings persisting through Wednesday morning. Winds will
remain quite gusty through the night. A strong low-level jet will
contribute to LLWS, but surface winds will remain high enough that
we won't consistently meet the criteria for including LLWS in the
TAF's.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      58  66  41  60  41 / 100  40  10  10  10
Clarksville    54  61  40  57  39 /  90  40  10  20  10
Crossville     57  69  39  56  38 /  90  70  10  10  10
Columbia       56  65  40  60  39 / 100  40  10  10  10
Lawrenceburg   57  66  40  60  40 / 100  50  10  10  10
Waverly        54  61  40  58  39 /  90  30  10  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........08
Hazardous weather outlook, Mar 22, 10:20 AM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1020 AM CDT Tue Mar 22 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-231000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1020 AM CDT Tue Mar 22 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A round of widespread showers and scattered thunderstorms is
expected to move in late this afternoon. This band will continue
across the mid-state into the late night hours. Heavy rainfall,
localized flooding, and a few strong storms are possible. The
strongest storms are likely west of I-65 and mainly in the late
afternoon and early evening, especially for locations approaching
the Tennessee/Alabama Border.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down

JB Wright/07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:41 AM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Davidson and 24 more19 hr
Mar 22, 5:52 PM CDTSpecial Weather StatementOHXDickson, Hickman23 min
Mar 22, 6:48 PM CDTSpecial Weather StatementOHXDavidson, Robertson, Sumner, Williamson42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.